Alert archive / California / Wind Advisories in 2023
Wind Advisory 38, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 22, 2023, 2:18 AM PDT for Riverside County, San Diego County, California. It took effect at Jun 22, 2023, 2:00 PM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2023, 2:18 AM PDT (09:18 UTC)
- In effect from
- Jun 22, 2023, 2:00 PM PDT
- Expired
- Jun 23, 2023, 6:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806 WWUS76 KSGX 220918 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 218 AM PDT Thu Jun 22 2023 CAZ056-058-061-062-065-222300- /O.NEW.KSGX.WI.Y.0038.230622T2100Z-230623T1300Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 218 AM PDT Thu Jun 22 2023 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM PDT FRIDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 2 PM this afternoon to 6 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
3 follow-up statements
095 WWUS76 KSGX 222043 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 143 PM PDT Thu Jun 22 2023 CAZ056-058-061-062-065-230445- /O.CON.KSGX.WI.Y.0038.230622T2100Z-230623T1300Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 143 PM PDT Thu Jun 22 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 2 PM this afternoon to 6 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Connolly
520 WWUS76 KSGX 230415 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 915 PM PDT Thu Jun 22 2023 CAZ056-058-061-062-065-231300- /O.CON.KSGX.WI.Y.0038.000000T0000Z-230623T1300Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 915 PM PDT Thu Jun 22 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM FRIDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Through 6 AM Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Moede
349 WWUS76 KSGX 230930 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 230 AM PDT Fri Jun 23 2023 CAZ056-058-061-062-065-231300- /O.CON.KSGX.WI.Y.0038.000000T0000Z-230623T1300Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 230 AM PDT Fri Jun 23 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts to 55 mph. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 6 AM PDT early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 21, 9:30 PM PDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 21, 9:30 PM PDT, 4 hours 48 minutes before
Area Forecast Discussion National Weather Service San Diego CA 930 PM PDT Wed Jun 21 2023 .SYNOPSIS... A trough moving inland across California Thursday will deepen the marine layer west of the mountains through Friday and bring gusty mountain and desert winds. The weekend will be a little warmer with weak high pressure aloft. Early next week a second trough will bring another round of gusty mountain and desert winds. Late next week a ridge building in from the east will bring warmer weather. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Evening Update: No updates were needed this evening. A very dry airmass remains above the boundary layer however the marine inversion is strengthening on a developing onshore flow due to the approaching trough. Marine stratus clouds are beginning to develop off the San Diego Coast and will increase overnight and spread inland. The trough will bring strong winds late in the day Thursday to the mountains and deserts. Previous Discussion (issued Wednesday Afternoon): The air was exceptionally dry over the mountains and lower deserts today. At 1 PM the relative humidity at the Borrego Airport was 2%. The temperature was 97 and the dew point was -2. At the Big Bear Airport the humidity was 4% with a temperature of 66 and a dew point of -9. This dry airmass will be over the mountains and deserts through the weekend. Highs today will range from 70-75 in the coast areas, 75-83 in the valleys, 65-75 in the mountains, the 80s in the high desert and from 95-100 in the lower deserts. Thursday and Friday will be a little cooler than today as a trough digs down the West Coast. The trough transitions to into a 567 dm closed low over the Bay area Thursday afternoon. Strong midlevel westerly winds rounding the base of the trough along with increasing onshore surface pressure gradients will bring gusty mountain and deserts winds Thursday afternoon and Thursday night, gusting 50-60 mph in the favored passes. Blowing dust and sand will be an impact in the deserts. The trough will also deepen the marine layer a few hundred feet tonight, followed by greater deepening Thursday night, perhaps deep enough for patchy drizzle west of the mountains Friday morning. Over the weekend the trough moves east and 500 mb heights rebound for warmer days and a shallower marine layer. However, early next week yet another trough settles over the West Coast. This trough will be weaker and farther north with less impact here in SoCal. Also, the inversion will be weaker so the night and morning coastal low clouds should dissipate each afternoon. Late next week the strong upper ridge over Mexico and the southern Plains that is bringing exceptional heat to Texas this week will drift westward over New Mexico and Arizona. This will bring warmer weather to Southern California next Thursday through Saturday. && .AVIATION... 220320Z...Coast/Valleys...Low clouds with bases 1000-1500 ft MSL developing at this hour will begin spreading inland after 06Z, reaching up to 20 miles inland by 14Z. VIS reduced to 1-3 miles on elevated coastal terrain. Clearing from the valleys to the coast 16- 19z Thu. Otherwise, FEW-SCT clouds at or above 20,000 FT MSL through Thursday. Mountains/Deserts...FEW clouds at/above 20,000 ft MSL through Thursday morning. Southwest to west winds with surface gusts 25-40 kt continuing into Thursday. Strongest winds will occur below the passes and on the ridges/desert slopes of the Riverside and San Diego County mountains. Moderate-strong up/downdrafts over and east of the mountains at times through Thursday. && .MARINE... Occasional west-northwest winds gusting near 20 kt in the outer coastal waters each afternoon and evening through early next week. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...Moede/JMB AVIATION/MARINE...PG
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.